MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY BI; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY BI; INDICATOR, BIOLOGICAL
Catalog Number 43210
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).Medical device problem code (b)(4).Asp investigation summary: the investigation included a review of the device history record (dhr), trending of lot number, system risk analysis (sra), visual analysis and retains analysis.The device history record (dhr) was reviewed and the involved lot met manufacturer specifications at the time of release.No issues were observed in the release record that would contribute to the complaint.Trending analysis by lot number was reviewed from bi manufacture date to complaint open date and trending was not exceeded.Review of risk documentation shows the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." the single sterrad velocity" bi was not returned for evaluation, and therefore, visual analysis could not be performed.Twenty-two retains bis were subject to functional evaluation.All twenty-two bis met specification.The assignable cause of the issue could not be verified.The dhr review found no anomalies that would contribute to the complaint issue and retains testing met specification.However, the product was not returned so no further analysis could be performed.The customer was advised to follow their facility policies and procedures regarding the released load.The issue will continue to be tracked and trended.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a positive result with a sterrad velocity" biological indicator (bi) after a completed sterrad¿ nx cycle.It was initially reported that the affected load, which included a cystoscope, was reprocessed.On (b)(6) 2021, advanced sterilization products (asp) received additional information that the load was released and used on a patient.There was no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of positive sterrad velocity" biological indicators when the load has been released and used on patient(s) prior to reprocessing.

Brand Name
STERRAD VELOCITY BI
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key12145720
Report Number2084725-2021-00227
Device Sequence Number4259235
Product Code FRC
UDI-Device Identifier20705037048905
UDI-Public20705037048905
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2021
Device Catalogue Number43210
Device Lot Number3492031
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2021
Initial Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1